My girlfriend recently used an item containing Propylene Glycol and we think it caused an allergic skin reaction . Does she need to see a dermatologist or is there some treatment/or creme that you would suggest?
Ah, good ol' propylene glycol... I'm sorry to hear she had a reaction! If you can't get the allergic reaction to stop, then definitely get her to a doctor. Click here to read more about the allergy testing I've gone through. The patch testing is how I found out about my PG allergy. People with severe allergies are often put on oral steroids like Prednisone. Topical ointment is another "solution" as well. I manage to avoid using either these days. Avoiding the allergen is the ultimate solution.This is what I would advise for now:
- Read the labels on all body, skin, food products and everything else that has an ingredient label. Eliminate anything with propylene glycol.
- PG can also be found in other products such as e-cigarettes, vitamins, baking mixes, flavorings, medication and more. Click here, here, here, and here to learn about more places PG hides.
- Follow these tips for what I do when my skin freaks out - using only room temp or cool water on the skin is a big one.
- Try this Calendulis cream. I've replaced my steroid ointment with it. It actually works! It gets rid of the itch and can banish the allergic reaction.
- Benadryl can also bring down most typical allergic reactions. Stick with the normal, hard pill - the gel caps often have PG.PG can be a hidden ingredient in modified starches (food and vitamins), natural and artificial flavoring and coloring and more. My biggest word of advice is to be your own advocate with this sort of thing. The internet is a great resource for research and there are a lot of reputable sources to look through such as Mayo Clinic's site, The New England Journal of Medicine, and more.Also, click here for all of my propylene glycol related posts and click here to visit my PG-free pinterest board.I hope this helps! I'm sending good vibes her way!Sincerely,The Allergista